Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2005, 5:48 PM CDT for Fentress County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 5:48 PM CDT (22:48 UTC)
- Expired
- May 13, 2005, 6:11 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 133 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132248 SVROHX TNC049-132315- /O.NEW.KOHX.SV.W.0083.050513T2248Z-050513T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 548 PM CDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FENTRESS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF JAMESTOWN * UNTIL 615 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR JAMESTOWN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN FENTRESS COUNTY AT 600 PM CDT LAT...LON 3644 8501 3633 8484 3660 8453 3674 8474 $$ 04
1 follow-up statement
000 WWUS54 KOHX 132311 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT FRI MAY 13 2005 TNC049-132320- /O.CAN.KOHX.SV.W.0083.000000T0000Z-050513T2315Z/ FENTRESS TN- 610 PM CDT FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FENTRESS COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 3644 8501 3633 8484 3660 8453 3674 8474 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 13, 2:30 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI MAY 13 2005 .SHORT TERM...(THROUGH SAT) CURRENT...APPARENTLY TOO MUCH SUBSIDENCE AT PRESENT FOR CONVECTIVE DEVELOPMENT. MAY HAVE MORE LATER AS HAS BEEN TREND LAST FEW DAYS. TEMPS IN MID 80S FOR MOST PART. EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER DESTABILIZES AND H5 RIDGE BREAKS DOWN. AM GOING WITH FASTER GFS MODEL ON TIMING OF FRONT SAT...BUT NOT QUITE AS FAST AS LAST NITES RUN. COULD BE SOME ISOLATED SEVERE...BUT WILL LET MID PACKAGE ADDRESS THAT FOR NOW. FRONT SHOULD BE AROUND BNA BY 00Z SUN...AND PUSH THRU REST OF CWA SAT EVE. .LONG TERM... NICE COOLER SUNNY DAY SUN...AND HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...EXCEPT FOR COOLER MAXS TOMORROW FOLLOWED MAV NUMBERS CLOSELY. BNA TU 66/77/53/70 374- CKV TU 65/76/51/69 473- CSV TU 62/75/52/66 257- && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 13, 5:30 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-132230- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STORMS COULD BECOME SEVERE THIS AFTERNOON AND EARLY EVENING. THE MAIN HAZARD WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT SWEEPING ACROSS THE REGION WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE SATURDAY. 31
In the hours before
Special weather statement, May 13, 12:43 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT FRI MAY 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1243 PM CDT FRI MAY 13 2005 WITH CONTINUED AFTERNOON HEATING...THE AIR MASS ACROSS MIDDLE TENNESSEE HAS CONTINUED TO DESTABILIZE. ALSO...STEEP MID LEVEL LAPSE RATES HAVE DEVELOPED. AS A RESULT...ISOLATED STRONG STORMS ARE BEGINNING TO FORM ALONG THE CUMBERLAND PLATEAU AROUND CROSSVILLE AND EAST OF JAMESTOWN. ISOLATED TO SCATTERED STORMS...ARE EXPECTED TO FORM ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE...WITH LARGE HAIL...UP TO GOLF BALL SIZE...BEING THE MAIN THREAT...BUT DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN A FEW STORMS. THE WIND FIELD ALOFT IF FAIRLY WEAK...BUT STORMS SHOULD MOVE NORTHWARD ONCE THEY DEVELOP. BOYD 01
Special weather statement, May 13, 1:37 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT FRI MAY 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-132000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 137 PM CDT FRI MAY 13 2005 THE AIR MASS ACROSS MIDDLE TENNESSEE REMAINS UNSTABLE THIS AFTERNOON. ISOLATED THUNDERSTORMS HAVE FORMED IN THE AFTERNOON HEAT...HOWEVER SUBSIDENCE APPEARS TO BE SUPPRESSING FURTHER THUNDERSTORM DEVELOPMENT AT THIS TIME. TO OUR NORTH AND WEST...A BAND OF INTENSE THUNDERSTORMS ALONG THE WABASH...OHIO RIVERS AND ALONG THE MISSISSIPPI RIVER IN FAR WESTERN TENNESSEE...WILL TRACK EASTWARD INTO WESTERN KENTUCKY... AND ACROSS WESTERN TENNESSEE DURING THE AFTERNOON. THESE STORMS ARE BEING MONITORED CLOSELY SINCE THEY COULD ENTER OUR WESTERN COUNTIES LATER THIS AFTERNOON AND DURING THE EVENING. LARGE HAIL AND DAMAGING DOWNBURSTS WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. BOYD 01
Special weather statement, May 13, 2:01 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 201 PM CDT FRI MAY 13 2005 TNZ011-034-131930- FENTRESS-PICKETT- 201 PM CDT FRI MAY 13 2005 A COUPLE OF STRONG THUNDERSTORMS ARE MOVING NORTH THROUGH NORTHERN FENTRESS COUNTY...NEAR JAMESTOWN. THIS STORM WILL TRACK NORTH ACROSS PALL MALL INTO EASTERN PICKETT COUNTY DURING THE NEXT HALF HOUR. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.